question-icon

Suggest dosage for Zoloft

default
Posted on Thu, 11 Feb 2016
Question: I have missed 2 doses of 25mg zoloft. Been taking since 1/4. Can i start taking again at regular time?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (11 minutes later)
Brief Answer:
Yes you can resume Zoloft 25 mg.

Detailed Answer:
Hello and welcome,

Yes, 25 mg is a low dose of Zoloft, so it should not be a problem restarting at that dose.

Please let me know if I can provide further information.

Good luck to you,
Bonnie Berger-Durnbaugh, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh (14 minutes later)
Was extremely nausea with it and doc gave me zofran. Can i take zofran before nausea occurs or are you supposed to wait till nausea occurs?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (41 minutes later)
Brief Answer:
Best to take before nausea occurs.

Detailed Answer:
I am sorry you were having so much trouble with the Zoloft. The way Zoran is usually given (usually for chemotherapy or for postoperative nausea) is before hand.

If you continue to have bad nausea with the Zoloft, you may need to take an even lower dose of it for a couple of weeks, or switch to another SSRI.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh (16 minutes later)
I take zoloft before bed. So take Zofran at the same time? One other question... Here are my other meds nexium and sucrafate. With all of thiese meds. Would it be ok for me to take an otc sleep aid??? Having trouble sleeping
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (1 hour later)
Brief Answer:
Regarding the Zofran.

Detailed Answer:
If you use the orally disintegrating form of Zofran, it will work quickly (minutes to half hour) with it's peak effect at 2 hours and lasts roughly around 4 hours. So decide when to take it according to when you get the worst nausea from the Zoloft.

Regarading medication interactions, there is a risk of interaction between the Zofran and the Zoloft because they both work on the serotonin system. Together they can cause a larger increase in serotonin called serotonin syndrome. I think you are less at risk for this since you are on a low dose of Zoloft. If you only use a low dose of Zofran occasionally that shouldn't be as much of a risk.

There is also a possible interaction (not a risk of serious bad effect) between the Zoloft and the OTC sleep aid Benadryl/diphenhydramine in that it can make you feel more dizzy or confused.

Perhaps avoid starting Zofran and diphenhydramine the same day. Start one and see how you do, and then a day or two later try the other one.

You may also note that Benadryl can help with nausea, although the Zofran is probably going to be more effective.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh (15 minutes later)
Are you saying if I take zofran for nausea I should not take an otc sleep aid?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (40 minutes later)
Brief Answer:
Yes

Detailed Answer:
At least don't take them on the same day at first because if you get side effects it will be harder to sort out what is causing what. Also, starting slow with one at a time will minimize the risk of side effects. After a day or two, you can try the second one.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh (31 minutes later)
Thank you
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (49 minutes later)
Brief Answer:
Your welcome.

Detailed Answer:
Wishing you a good night.

Best Regards,
Bonnie Berger-Durnbaugh, MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Bonnie Berger-Durnbaugh (13 hours later)
I took one mg of clonzapam because I got no sleep the night begore. I didnt take the zoloft. I believe the zoloft would eventually help my anxiety but was so disgusted with nausea i have been having for a week and a half. Thought about taking zoloft in the mornings instead of at night to see if it helps. Since I took 1mg clonzapam at 930 last night should I take zoloft this morning ? Or not take clonzapam tonight and then zoloft in the morning. Zoloft is 25 mg
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (2 hours later)
Brief Answer:
It's ok to take both.

Detailed Answer:
Were you able to sleep with the clonazepam?

It is reasonable for you to take the Zoloft in the morning and take the clonazepam at night. You don't have to wait until tomorrow. It is ok to take a benzodiazepine (clonazepam) with an SSRI (Zoloft).

I was thinking - regarding using the Zoloft + Zofran - since they are both serotonergics, you could call the pharmacy where you get them filled and ask the pharmacist about their compatibility, given the low dose of Zoloft that you are on. While I was able to look up drug interactions, I don't know how likely or frequent they are given a particular dosage. Pharmacists have more data and can tell you more about that. My guess is that they are ok together in low dosages.

Another thought: Since you have been trying Zoloft (sertraline) since January 4 and are still having significant problems with it, and if anxiety is an issue, maybe you would want to talk with your doc about switching to an SSRI with fewer "activating" side effects (which includes anxiety), and quicker onset of therapeutic action. Lexapro often starts working by 2 weeks, and is less activating than Zoloft. If you want to go that route, even though the starting dose is 10 mg, I'd suggest starting with 5 mg given your history of nausea, and if you get nausea with that, even go down to 2.5 mg (you'd need a 5 mg tab for that so you could cut it evenly) for a couple weeks.

Here is an article comparing the various SSRIs based on their manufacturer's literature: http://www.eyyyyyt.com/compare/ssryyyyyyyyyyyyml#6
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3138 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest dosage for Zoloft

Brief Answer: Yes you can resume Zoloft 25 mg. Detailed Answer: Hello and welcome, Yes, 25 mg is a low dose of Zoloft, so it should not be a problem restarting at that dose. Please let me know if I can provide further information. Good luck to you, Bonnie Berger-Durnbaugh, MD